Alert archive / Wyoming / Snow Advisories in 2007

Snow Advisory 16, NWS Salt Lake City, UT

March 26, 2007Uinta County, Wyoming

NWS Salt Lake City, UT issued this snow advisory at Mar 26, 2007, 3:54 PM MDT for Uinta County, Wyoming. It took effect at Mar 27, 2007, 12:00 PM MDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 3:54 PM MDT (21:54 UTC)
In effect from
Mar 27, 2007, 12:00 PM MDT
Expired
Mar 29, 2007, 6:00 PM MDT
In force
54 hr
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Mar 26, 10:45 AM MDT, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 26, 10:45 AM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1045 AM MDT MON MAR 26 2007

.SYNOPSIS...SOUTHWESTERLY FLOW WILL INCREASE TODAY AHEAD OF A STRONG
STRONG COLD PACIFIC STORM. THIS SYSTEM WILL IMPACT THE REGION
THROUGH WEDNESDAY NIGHT.

&&

.DISCUSSION...WEAK REMNANT COLD FRONT STRETCHED FROM JUST NORTH OF
KELY ACROSS THE DUGWAY COMPLEX INTO SOUTHWESTERN WYOMING. THIS FRONT
WILL RETREAT BACK NORTHWARD AS SOUTHERLY FLOW INCREASES. WARM AND
INCREASINGLY BREEZY AFTERNOON ON TAP. H7 TEMPS AROUND +3C UNDER WELL
MIXED CONDITIONS SHOULD PUT THE NORTHERN VALLEYS INTO THE MID TO
UPPER 60S. SUB ADVISORY WINDS TODAY IN GENERAL...WITH STRONGEST
WINDS ACROSS THE WEST DESERTS AND NORTH-SOUTH ORIENTED VALLEYS.

MAIN UPPER TROUGH CURRENTLY ABOUT 200NM OFF THE COLUMBIA RIVER BAR.
STRONG JET DIGGING INTO THE BACKSIDE OF THIS TROUGH WILL HELP DRIVE
THE COLDEST AIR INTO SOUTHERN UTAH FIRST...AND THEN BLEED INTO
NORTHERN UTAH BEHIND THE COLD FRONT. THE FRONT SWEEPS THROUGH
SOUTHERN UTAH QUICKLY...WHICH SHOULD REDUCE THE DURATION OF SNOWFALL
SOUTH OF ABOUT MILFORD.

FOR NORTHERN UTAH...THE COLD FRONT PASSAGE LOOKS TO BE NEAR 00Z.
EXPECT RAIN AT THE START ASSOCIATED WITH THE FRONT...BUT A CHANGEOVER
TO SNOW WITHIN A FEW HOURS. WILL CONTINUE TO MONITOR THE IMPACT OF
THIS STORM ON THE EVENING COMMUTE. WINTER STORM WATCH PACKAGE FROM
LAST SHIFT COVER THE SITUATION WELL.

MODEL GUIDANCE DIFFERENCES ARE AS WITH PREVIOUS RUNS. THE EC AND
UKMET AGREE WITH THE GFS AND NAM AS FAR AS ARRIVAL TIME...ALL ARE
WITHIN A FEW HOURS ON THE COLD FRONT PASSAGE AT SLC. FROM
THERE...THE EC/UKMET STICK WITH A DEEPER CUTOFF SYSTEM THAT LAGS
ACROSS THE CENTRAL ROCKIES THROUGH WEDNESDAY. THE GFS/NAM SILL ARE
THE MORE PROGRESSIVE SOLUTIONS AND KEEP AN OPEN WAVE TROUGH MOVING
INTO THE NORTHERN HIGH PLAINS BY WEDNESDAY EVENING. GIVEN THE
EC/UKMET GOOD INITIALIZATION AND RUN TO RUN CONSISTENCY...THESE
REMAIN THE MODELS OF CHOICE.

MAY NEED TO CONSIDER PREFRONTAL WIND ADVISORIES FOR SOUTHEASTERN CWA
FOR LATE TUESDAY INTO WEDNESDAY.

SNOWFALL ACCUMULATIONS WILL BE HIGHEST ACROSS NORTHERN UTAH
MOUNTAINS THAT DO WELL IN NORTHWEST FLOW. STORM TOTAL WATER OF 1 TO
1.5 INCHES (2+ IN THE NAM) SHOULD EQUATE TO 1-2 FEET WITH LOCALLY
HIGHER AMOUNTS ACROSS THE WASATCH AND WESTERN UINTAS. VALLEY
SNOWFALL A LITTLE MORE TRICKY DUE TO RECENT WARM TEMPS. EVEN THOUGH
IT IS POSSIBLE THAT WARNING AMOUNTS MAY NOT BE MET IN SOME OF THE
VALLEYS...WILL STICK WITH WINTER STORM WATCHES FOR NOW DUE TO IMPACT
ON COMMUTERS AND THE SIGNIFICANT DIFFERENCE FROM WARM QUIET WEATHER
OF THE PAST FEW WEEKS.

EXTENDED FORECAST MAY NEED A BIT OF COOLING AS WESTERLIES LOOK TO
SAG INTO AT LEAST NORTHERN UTAH FOR LATE INT EH WEEK UNDER LARGE
SCALE CYCLONIC FLOW.

&&

.AVIATION...SOUTHERLY SURFACE WINDS AT SLC HAVE RETURNED AS THE
REMNANT COLD FRONT CLEARS TO THE NORTH. NO LAKE BREEZE TODAY UNDER
INCREASINGLY STRONG SOUTHERLY FLOW. POTENTIAL FOR AWW FOR WINDS
LATER TODAY. MAY REMOVE THE MENTION OF CB FROM THE TAF PACKAGE WITH
VERY DRY AIR NEAR THE GROUND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH MOST MOUNTAINS TUESDAY MORNING THROUGH
      MID MORNING WEDNESDAY. UTZ007>010-017.

     WINTER STORM WATCH MTN...NRN AND W CENTRAL VALLEYS TUE
      AFTERNOON THRU MID MORNING WED. UTZ001>004-006-015

WY...NONE.

&&

SMITH/BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Mar 26, 5:00 AM MDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MDT MON MAR 26 2007

UTZ001>012-014>017-WYZ021-262200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SANPETE/SEVIER VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-
SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
500 AM MDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN AND WESTERN
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOISTURE ASSOCIATED WITH A WEAK COLD FRONT COMBINED WITH INCREASING
INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING OVER EXTREME NORTHERN UTAH. IN
ADDITION...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF THE
NEXT STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY MORNING THROUGH
AFTERNOON. STRONG WINDS WILL BE PRESENT AHEAD OF AND NEAR THE COLD
FRONT. THE FRONT WILL BE ACCOMPANIED BY THUNDERSTORMS AND
SIGNIFICANT PRECIPITATION. PRECIPITATION WILL INITIALLY BEGIN AS
RAIN BELOW 7000 FEET...WITH SNOW LEVELS LOWERING TO THE
VALLEY FLOOR BY LATE TUESDAY AFTERNOON. PERIODS OF SNOW WILL
CONTINUE TUESDAY NIGHT WITH ADDITIONAL SNOW SHOWERS THROUGH
WEDNESDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IN THE VALLEYS
AND ON THE BENCHES. LARGE SNOWFALL TOTALS ARE FORECAST FOR THE
MOUNTAINS OF UTAH. SEE WINTER WEATHER STATEMENTS FOR MORE DETAILS ON
THIS STORM.

A WARMING TREND IS EXPECTED FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ013-018>021-262200-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
500 AM MDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
UTAH.

.DAY ONE...TODAY AND TONIGHT

PARTLY CLOUDY SKIES AND MILD TEMPERATURES TODAY...WITH INCREASING
SOUTHWEST WINDS BEGINNING IN THE AFTERNOON AND CONTINUING
INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY MORNING THROUGH
AFTERNOON. STRONG WINDS WILL BE PRESENT AHEAD OF AND NEAR THE COLD
FRONT. THE FRONT WILL BE ACCOMPANIED BY THUNDERSTORMS AND
SIGNIFICANT PRECIPITATION. PRECIPITATION WILL BEGIN AS RAIN BEFORE
CHANGING OVER TO SNOW LATE TUESDAY AFTERNOON AND EVENING IN ALL AREAS
EXCEPT THE LOWEST VALLEYS WHERE RAIN WILL MIX WITH SNOW. SCATTERED
SHOWERS WILL LINGER INTO WEDNESDAY BEFORE TAPERING OFF BY THURSDAY.

A WARMING TREND IS EXPECTED FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:54 PM MDTWinter Storm WarningSLC3 days
Mar 26, 4:01 PM MDTWind AdvisorySLC36 hr

Nearby

Snow Advisories in Wyoming, 2007Snow Advisories in Utah, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.